Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 11, 2017, 6:10 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 6:10 PM MST (01:10 UTC)
- Expired
- Jul 11, 2017, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 97 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WGUS55 KFGZ 120110
FFWFGZ
AZC025-120415-
/O.NEW.KFGZ.FF.W.0006.170712T0110Z-170712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
610 PM MST TUE JUL 11 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 915 PM MST
* At 609 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Goodwind Fire Burn Scar...Mayer and Pine Flats.
This includes the following streams and drainages...Turkey Creek...
Pine Creek...Big Bug Creek... Bear Creek...Arrastra Creek...Antelope
Creek...Cedar Creek... Grapevine Creek...Hackberry Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy rainfall over the Goodwin fire scar will likely trigger life
threatening flash floods and debris flows in and downstream of the
fire area. Residences near drainages and creeks, particularly Big Bug
Creek and surrounding tributaries such as Grapevine Creek and
Hackberry Creek, may be affected by high water and debris flows.
Heavy rains may cause flooding across State Highway 69 near Mayer.
Move away from drainages now!
Life threatening flash floods and debris flows will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3442 11223 3436 11220 3431 11207 3429 11209
3435 11227 3423 11213 3433 11238 3446 11235
3445 11229
$$
413 follow-up statements
255
WGUS75 KFGZ 120200
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
700 PM MST TUE JUL 11 2017
AZC025-120415-
/O.CON.KFGZ.FF.W.0006.000000T0000Z-170712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
700 PM MST TUE JUL 11 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR
YAVAPAI COUNTY...
At 654 PM MST, the Big Bug rain gage inside the Goodwin Fire Scar
has measured 0.51 inches of rain in 30 minutes. Radar indicates
thunderstorms to continue through at least 730 pm. Flash flooding is
expected to begin shortly in the Goodwin Fire Scar.
This includes the following streams and drainages...Turkey Creek...
Little Wolf Creek...Pine Creek...Big Bug Creek... Bear
Creek...Antelope Creek...Cedar Creek... Grapevine Creek...Wolf
Creek...Hackberry Creek.
This includes the following highways...
State Route 69 between mile markers 270 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Heavy rainfall over the Goodwin fire scar will likely trigger life
threatening flash floods and debris flows in and downstream of the
fire area. Residences near drainages and creeks, particularly Big Bug
Creek and surrounding tributaries such as Grapevine Creek and
Hackberry Creek, may be affected by high water and debris flows.
Heavy rains may cause flooding across State Highway 69 near Mayer.
Move away from drainages now!
Life threatening flash floods and debris flows will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3442 11223 3436 11220 3431 11207 3429 11209
3435 11227 3423 11213 3433 11238 3446 11235
3445 11229
$$
41367
WGUS75 KFGZ 120306
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
806 PM MST TUE JUL 11 2017
AZC025-120415-
/O.CON.KFGZ.FF.W.0006.000000T0000Z-170712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
806 PM MST TUE JUL 11 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR
YAVAPAI COUNTY...
At 804 PM MST, Doppler radar indicated rainfall was ending across
the Goodwin Fire Scar. Radar estimates up to two inches of rain has
fallen there. Flash flooding is expected to begin shortly.
This includes the following streams and drainages...Turkey Creek...
Little Wolf Creek...Pine Creek...Crazy Basin Creek...Big Bug
Creek...Grapevine Creek...Wolf Creek...Hackberry Creek.
This includes the following highways...
Interstate 17 between mile markers 261 and 262.
State Route 69 between mile markers 270 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Heavy rainfall over the Goodwin fire scar will likely trigger life
threatening flash floods and debris flows in and downstream of the
fire area. Residences near drainages and creeks, particularly Big Bug
Creek and surrounding tributaries such as Grapevine Creek and
Hackberry Creek, may be affected by high water and debris flows.
Heavy rains may cause flooding across State Highway 69 near Mayer.
Move away from drainages now!
Life threatening flash floods and debris flows will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3442 11223 3436 11220 3431 11207 3429 11209
3435 11227 3423 11213 3433 11238 3446 11235
3445 11229
$$
41271
WGUS75 KFGZ 120419
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
919 PM MST TUE JUL 11 2017
AZC025-120426-
/O.EXP.KFGZ.FF.W.0006.000000T0000Z-170712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
919 PM MST TUE JUL 11 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY HAS EXPIRED...
The heavy rain has ended. Flooding over the Goodwin Fire Scar is no
longer expected to pose a threat. Please continue to heed any
road closures. No reports of flooding have been received.
LAT...LON 3442 11223 3436 11220 3431 11207 3429 11209
3435 11227 3423 11213 3433 11238 3446 11235
3445 11229
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:57 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 2:57 PM MST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 257 PM MST Tue Jul 11 2017 .SYNOPSIS...Afternoon and evening showers and thunderstorms will continue through the week. Temperatures will remain near normal through Wednesday, then warm slightly late in the week. && .DISCUSSION...Scattered garden variety thunderstorms were being observed across the mountain areas of northern Arizona during the afternoon with far fewer storms elsewhere. Thunderstorm activity will linger into this evening spreading a bit into the lower elevations with most activity finished by midnight. High pressure aloft and the associated ridge axis will extend from central Arizona eastward to over Oklahoma from tonight into Thursday. The position of the high will allow a bit more stable southwest flow to move across most of northern Arizona. As a result, thunderstorm coverage will remain on the low side and generally of a pretty typical variety. Moisture values will remain higher over far eastern Arizona with showers and storms more numerous across the White Mountains area of eastern Arizona. Later on Thursday through the weekend...Models show the high pressure ridge shifting to a position over Nevada/Utah/Colorado. In response, a northeast flow regime will develop over much of Arizona. Look for a bit warmer temperatures under this pattern. One feature to keep an eye on is the development of thunderstorm complexes over northwest Mexico. On Thursday and Friday the pattern will become favorable for the development of a large complex of storms over Mexico. Large storm complexes generally push moisture across central Arizona into the Mogollon Rim. This rich moisture environment along with northeast steering flow is a recipe for strong storms to move off the Rim and head southward. We'll see, but it appears that there will be a higher chance of strong storms and heavier rain amounts from the Rim south for Saturday and Sunday. Early next week...The moist monsoon flow will remain in place with a chance of showers and storms each day. && .AVIATION...For the 00Z package...Showers and thunderstorms will continue into the evening hours across northern Arizona. Storm intensity and coverage is expected to gradually diminish after 04Z Wednesday then redevelop after 18Z Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Seasonable temperatures and monsoonal moisture will continue this week with daily rounds of showers and thunderstorms. Gusty and erratic outflow winds can be anticipated near any stronger storms. Friday through Sunday...The district will remain in a medium grade monsoon pattern during this time. Expect scattered to numerous showers and thunderstorms each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 11, 5:42 AM MST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 542 AM MST Tue Jul 11 2017 AZZ004>018-037>040-120700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 542 AM MST Tue Jul 11 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Expect storm formation over the Mogollon Rim and White Mountains by late this morning. Storms will be most active from the Mogollon Rim eastward, with less activity in western and southern Yavapai county, as well as western Coconino county. Storms will generally move to the east or northeast today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect less storm coverage through Friday, especially over the western sections. A warming trend will develop late this week. Moisture will become deeper and move back north and west over the weekend, with storm activity increasing. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 11, 1:52 PM MST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
152 PM MST TUE JUL 11 2017
AZZ017-112130-
White Mountains-
152 PM MST TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR APACHE AND NAVAJO COUNTIES UNTIL
230 PM MST...
At 152 PM MST, Doppler radar was tracking a strong thunderstorm near
Wagon Wheel, or 8 miles south of Show Low, moving southeast at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Show Low, Pinetop-lakeside, Lake Of The Woods--Pinetop-lakeside,
Hondah, Wagon Wheel, North Fork, Whiteriver, Fort Apache Reservation,
Pinetop Country Club, Scott Reservoir Campground, Lakeside Campground
and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 10999 3401 11000 3401 11010 3404 11014
3407 11015 3409 11014 3414 11010 3417 11009
3419 11007 3423 11008 3410 10976 3387 10994
TIME...MOT...LOC 2052Z 304DEG 12KT 3413 11009
SukSpecial weather statement, Jul 11, 2:37 PM MST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
237 PM MST TUE JUL 11 2017
AZZ016>018-112215-
Northern Gila County-White Mountains-Eastern Mogollon Rim-
237 PM MST TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL
315 PM MST...
At 236 PM MST, Doppler radar was tracking a strong thunderstorm near
cedar creek in the Fort Apache Reservation, or 20 miles south of
Show Low, moving southwest at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Apache Reservation, Cedar Creek and White Mountain Apache
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 11032 3383 11041 3407 11022 3398 11003
3371 11017
TIME...MOT...LOC 2136Z 027DEG 26KT 3396 11018
SukLocal storm report, Jul 11, 4:38 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
438 PM MST TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN TONTO VILLAGE 34.32N 111.13W
07/11/2017 M0.80 INCH GILA AZ PUBLIC
&&Local storm report, Jul 11, 4:51 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 1 E FOREST LAKES 34.34N 110.79W
07/11/2017 M0.82 INCH COCONINO AZ TRAINED SPOTTER
&&Local storm report, Jul 11, 5:03 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
503 PM MST TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HEAVY RAIN 3 N MCNARY 34.11N 109.86W
07/11/2017 M0.62 INCH NAVAJO AZ TRAINED SPOTTER
&&Local storm report, Jul 11, 5:08 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
508 PM MST TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HEAVY RAIN 1 SE PAYSON 34.23N 111.31W
07/11/2017 E1.36 INCH GILA AZ TRAINED SPOTTER
1.36" IN 30 MINUTES AND STILL RAINING HARD.
THE DURATION OF THE HEAVY RAIN EVENT WAS 30
MINUTES.
&&
DLBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:05 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 12, 1:44 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 12, 2:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 12, 3:34 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.